Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Mar 29, 2018, 11:48 AM CDT for Karnes County, Wilson County, Texas. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2018, 11:48 AM CDT (16:48 UTC)
- Expired
- Mar 30, 2018, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 23.28 ft at Mar 29, 2018, 4:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
333
WGUS44 KEWX 291648
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1148 AM CDT Thu Mar 29 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Cibolo Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-301047-
/O.NEW.KEWX.FL.W.0008.180329T1648Z-180330T1200Z/
/SUPT2.1.ER.180329T1517Z.180329T1615Z.180330T0000Z.UU/
1148 AM CDT Thu Mar 29 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Cibolo Creek at Sutherland Springs.
* until Friday morning...or until the warning is cancelled.
* At 11:15 AM Thursday the stage was 21.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this
evening.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Sutherland Sprin 17 21 21.6 Thu 11 AM 13.8 7.3 7.0 7.0 7.0
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$3 follow-up statements
359
WGUS84 KEWX 291752
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1252 PM CDT Thu Mar 29 2018
...The flood warning continues for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-301151-
/O.EXT.KEWX.FL.W.0008.000000T0000Z-180330T1630Z/
/SUPT2.1.ER.180329T1517Z.180329T2000Z.180330T0430Z.UU/
1252 PM CDT Thu Mar 29 2018
The flood warning continues for
the Cibolo Creek at Sutherland Springs.
* At 12:15 PM Thursday the stage was 22.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue rising to near 22.6 feet by late this
afternoon. The creek will fall below flood stage tonight.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Sutherland Sprin 17 21 22.2 Thu 12 PM 14.8 7.5 7.2 7.1 7.1
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$775
WGUS84 KEWX 291855
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
155 PM CDT Thu Mar 29 2018
...The flood warning continues for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-301254-
/O.EXT.KEWX.FL.W.0008.000000T0000Z-180330T1851Z/
/SUPT2.1.ER.180329T1517Z.180329T2200Z.180330T0651Z.UU/
155 PM CDT Thu Mar 29 2018
The flood warning continues for
the Cibolo Creek at Sutherland Springs.
* At 1:15 PM Thursday the stage was 22.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue rising to near 23.8 feet by late this
afternoon. The creek will fall below flood stage after midnight tomorrow.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Sutherland Sprin 17 21 22.6 Thu 1 PM 16.7 7.9 7.2 7.1 7.1
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$597
WGUS84 KEWX 300454
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1154 PM CDT Thu Mar 29 2018
...The flood warning is cancelled for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-493-300524-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-180330T1315Z/
/ELMT2.2.ER.180328T2137Z.180329T1200Z.180329T2345Z.NO/
1154 PM CDT Thu Mar 29 2018
The flood warning is cancelled for
the San Antonio River Near Elmendorf.
* At 11:30 PM Thursday the stage was 31.6 feet.
* Flood stage is 35.0 feet.
* Forecast...The river will continue to fall.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Elmendorf 33 35 31.6 Thu 11 PM 28.0 14.9 12.2 11.6 11.4
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-301800-
/O.NEW.KEWX.FL.W.0009.180330T0454Z-180330T1800Z/
/FLVT2.1.ER.180330T0131Z.180330T0400Z.180330T0600Z.UU/
1154 PM CDT Thu Mar 29 2018
* At 11:00 PM Thursday the stage was 27.9 feet.
* Flood stage is 27.0 feet.
* Forecast...The river is nearing crest now. It will begin to fall late tonight
and fall below flood stage Friday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Floresville 21 27 27.9 Thu 11 PM 26.1 18.0 9.1 6.6 5.8
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC255-493-300524-
/O.CAN.KEWX.FL.W.0008.000000T0000Z-180330T1851Z/
/SUPT2.1.ER.180329T1517Z.180329T2130Z.180330T0314Z.UU/
1154 PM CDT Thu Mar 29 2018
The flood warning is cancelled for
the Cibolo Creek at Sutherland Springs.
* At 11:15 PM Thursday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river has crested and will continue to fall. It will fall
below bankfull stage early Friday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Sutherland Sprin 17 21 20.2 Thu 11 PM 16.3 7.5 7.2 7.1 7.1
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 29, 11:27 AM CDT, 21 minutes earlier.
Area forecast discussion, Mar 29, 11:27 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1127 AM CDT Thu Mar 29 2018 .UPDATE... An increase in winds has helped to dissipate the fog from earlier this morning and the Dense Fog Advisory has been allowed to expire. Otherwise, low clouds along the edge of the Balcones Escarpment are showing signs of breaking up in the latest visible satellite imagery. We have adjusted the forecast to show clouds lingering through this morning, then dissipating this afternoon. We still expect high temperatures mainly in the 80s for today. && .PREV DISCUSSION... /ISSUED 755 AM CDT Thu Mar 29 2018/ UPDATE... We have expanded the Dense Fog Advisory into Williamson, Travis and Bexar counties this morning. The Advisory has also been extended until 10 AM. PREV DISCUSSION... /ISSUED 641 AM CDT Thu Mar 29 2018/ AVIATION... For KAUS, KSAT, KSSF, saturated lowest levels of the airmass and light winds will maintain a mix of IFR to LIFR VSBYS/CIGs through the mid morning hours, then SW to W winds of 7 to 12 KTs bring VFR skies for the remainder of today. A cold front moves through this evening shifting winds to N to NE with SCT-BKN MVFR level clouds developing due to weak isentropic lift in its wake. KDRT will remain VFR with increased NW winds today during the daylight hours today. PREV DISCUSSION... /ISSUED 350 AM CDT Thu Mar 29 2018/ SHORT TERM (Today through Friday)... After another active evening with strong to marginally severe thunderstorms and heavy rain along and east of I-35, much of the activity has shifted to the east overnight. Due to wet soils and dewpoints in the mid 50s to lower 60s across much of the area late tonight, expect patchy to areas of fog to develop and affect the eastern two-thirds of South Central Texas this morning to about 8 AM. Dry weather is in store for all areas today with highs in the lower 80s across the Hill Country to upper 80s across the southwest and Rio Grande Plains. Sunny skies are anticipated for Friday with high temperatures a bit cooler and ranging from the mid 70s across the Hill Country to the lower 80s across the area southwest. LONG TERM (Friday Night through Wednesday)... Dry weather conditions prevail across South Central Texas through the weekend, however, the return of southerly flow across the area will result in partly cloudy skies by Sunday. On Monday of next week, a dry-line is forecast to push from the Big Bend area eastward towards Val Verde County. At upper levels, a short-wave trough is expected to move across the four corners region into the Southern Plains. This feature could bring enough instability and produce some thunderstorms across Val Verde County and southern Edwards Plateau area ahead of the dry-line. Better chances for rain come on Tuesday as the dry-line pushes across the western zones and a cold front advances from central Texas into the Hill Country and continue to push to the south through Tuesday evening. The system should move on and out of the area early Wednesday morning for mostly sunny skies for the rest of the day and highs in the upper 70s to lower 80s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 55 77 57 81 / 0 0 0 0 0 Austin Bergstrom Intl Airport 81 52 77 54 81 / - 0 0 0 0 New Braunfels Muni Airport 82 54 77 55 82 / - 0 0 0 0 Burnet Muni Airport 78 50 74 54 80 / 0 0 0 0 0 Del Rio Intl Airport 87 53 80 58 85 / 0 0 0 0 0 Georgetown Muni Airport 80 51 75 54 81 / 0 0 0 0 0 Hondo Muni Airport 85 52 79 56 83 / 0 0 0 0 0 San Marcos Muni Airport 81 53 77 55 82 / - 0 0 0 0 La Grange - Fayette Regional 81 56 77 56 82 / 10 0 0 0 0 San Antonio Intl Airport 84 55 77 57 82 / - 0 0 0 0 Stinson Muni Airport 84 57 78 57 83 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Treadway Synoptic/Grids...24 Public Service/Data Collection...33
Hazardous weather outlook, Mar 29, 7:49 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 749 AM CDT Thu Mar 29 2018 TXZ171>173-183>194-202>209-217>225-228-301300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 749 AM CDT Thu Mar 29 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Patchy dense fog will persist into the mid-morning hours for portions of the Hill Country and Interstate 35 corridor. Local visibilities of 1/4 or less are expected and could create hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:24 PM CDT | Special Weather Statement | EWX | Comal | 51 min |
| Mar 28, 8:51 PM CDT | Special Weather Statement | EWX | Guadalupe | 39 min |
| Mar 28, 9:13 PM CDT | Special Weather Statement | EWX | Hays | 32 min |
| Mar 28, 9:16 PM CDT | Special Weather Statement | EWX | Caldwell | 29 min |
| Mar 28, 9:24 PM CDT | Special Weather Statement | EWX | Bexar | 36 min |
| Mar 28, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 49 min |
| Mar 28, 10:00 PM CDT | Special Weather Statement | EWX | Guadalupe | 45 min |
| Mar 28, 10:24 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Mar 28, 10:26 PM CDT | Special Weather Statement | EWX | Lee | 49 min |
| Mar 28, 10:29 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Mar 28, 10:31 PM CDT | Special Weather Statement | EWX | Atascosa | 44 min |
| Mar 28, 10:45 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Wilson | 45 min |
| Mar 28, 11:19 PM CDT | Special Weather Statement | EWX | Wilson | 41 min |
| Mar 28, 11:24 PM CDT | Special Weather Statement | EWX | Atascosa | 51 min |
| Mar 28, 11:30 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 25 hr |
| Mar 28, 11:34 PM CDT | Special Weather Statement | EWX | Karnes | 56 min |
| Mar 28, 11:49 PM CDT | River Flood Warning | EWX | Bexar | 20 hr |
| Mar 29, 6:46 AM CDT | Dense Fog Advisory | EWX | Bexar, Blanco, Burnet, Comal, Gillespie, Hays and 4 more | 3 hr |
| Mar 29, 10:36 AM CDT | River Flood Warning | EWX | Gonzales | 41 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.